# SDR CA120927001

- Difficulty date: August 30, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cndair CL2151A10
- Engine: Pwa R2800CA
- Propeller: Hamstd 43E60
- System (JASC): 5200 · Doors
- Part: Door
- Condition: Failed
- Location: Lt Water Tank
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) THE OPERATOR AND CUSTOMER SUPPORT REPORTED THAT THE ACFT LANDED ON THE LAKE, TO SCOOP WATER.  AFTER SCOOPING AND ON THE TAKEOFF RUN, THE PILOTS HEARD A BANG AND THOUGHT THEY HIT SOMETHING.  THE FLIGHT CREW CONTINUED THE TAKEOFF BUT FAILED TO GET AIRBORNE AND DECIDED TO ABORT THE TAKEOFF.  THE ACFT WAS BEACHED ON THE SHORE AND LATER RECOVERED BY THE OPERATOR.  A POST OCCURRENCE INSPECTION OF THE ACFT REVEALED THAT THE LT WATER TANK DOOR WAS MISSING AND SUSTAINED MAJOR STRUCTURAL DAMAGE TO THE FRAME ASSEMBLIES AT THE BOTTOM OF LT FS 388.862, 404.19, 419.52 AND SOME DAMAGE TO FRAME ASSY 434.836.  THE LEVER ARMS ON THE TORQUE TUBE FOR THE WATER TANK DOOR WERE ALSO FOUND BENT.  THE WEATHER AT THE TIME OF THE ACCIDENT WAS REPORTED AS CLEAR AND SUNNY WITH 4 KNOTS WIND AND NO WAVES ON THE SURFACE OF THE LAKE. THE ACCIDENT OCCURRED ON THE SECOND MISSION OF THE DAY.  ON THE FIRST MISSION THE CREW DID 13 WATER DROPS AND ON THE SECOND MISSION, THE ACCIDENT OCCURRED AFTER THE SECOND WATER SCOOPING.  THERE WAS 4,000 LBS OF FUEL ONBOARD AT THE TIME OF THE ACCIDENT.  A LOCAL FISHERMAN FOUND THE WATER TANK DOOR ON THE SHORE NEARBY.
